Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Aug 13, 2004, 4:43 PM PDT for Kern County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 4:43 PM PDT (23:43 UTC)
- Expired
- Aug 13, 2004, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Kern County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 132347 FFWHNX CAC029-140245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 443 PM PDT FRI AUG 13 2004 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA * UNTIL 745 PM PDT * AT 434 PM PDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG AND EAST OF HIGHWAY 14 NEAR JAWBONE CANYON ...OR ABOUT 38 MILES SOUTHWEST OF RIDGECREST. THE STORMS PRODUCING FLASH FLOODING WERE NEARLY STATIONARY. DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS DEVELOPING IN THIS AREA. * THE STORMS PRODUCING FLASH FLOODING WILL REMAIN OVER THE JAWBONE CANYON...RED ROCK CANYON AND EL PASO MOUNTAINS AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3534 11805 3511 11815 3515 11784 3531 11777 $$ DUDLEY/SOWKO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:35 PM PDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 2:35 PM PDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 235 PM PDT FRI AUG 13 2004 .SHORT TERM...FOR THE CENTRAL CALIFORNIA INTERIOR...AGAIN ANOTHER ACTIVE AFTERNOON OVER THE MTNS/DESERTS. WHILE THE INDIVIDUAL STORMS DONT LAST TOO LONG...THEY ARE SLOW TO MOVE. RADAR ESTIMATES INDICATE A FEW AREAS OF .25-.50 INCHES PER HOUR...MOSTLY NEAR OR ON THE CREST OF THE SIERRA. LIGHTER AMOUNTS NOTED IN KERN MTNS/DESERTS...HOWEVER ESTIMATES JUST EAST OF THE KERN LINE IN SBD COUNTY NEARING 1 INCH PER HOUR. EXPECT ACTIVITY TO CONT INTO THE EVE THE GRADUALLY DIMINISH. OVERALL...THE PATTERN IS SHOWING VERY LITTLE CHANGE...OTHER THAN A SLOW WEAKENING OF THE UPPER RIDGE. SHOULD BE A COUPLE OF DEGS COOLING MOST AREAS SAT...THEN STATUS QUO SUN AND MON. WHILE THE ATMO REMAINS RELATIVELY MOIST AND UNSTABLE SAT...IT DOES DRY OUT SOME SUN AND MON. WILL LEAVE DESERTS AND TEHACHAPIS DRY SUN AND MON...BUT CONT WITH SLIGHT CHANCES OVER THE SIERRA BOTH DAYS AS H7 MOISTURE AND INSTABILITY CHANGES LITTLE AND H7 WINDS NEVER COMPLETELY LOOSE THEIR SE COMPONENT. .LONG TERM...FOR MONDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT THROUGH THE PERIOD ALTHOUGH SOMEWHAT DIFFERENT FROM EARLIER RUNS. A DEEP UPPER LOW PRESSURE SYSTEM IN THE GULF OF ALASKA WILL REMAIN QUASI-STATIONARY TUESDAY AND WEDNESDAY BEFORE BEING EJECTED EASTWARD BY THURSDAY. AS THIS SYSTEM SHIFTS ONSHORE OVER CANADA...HIGHER PRESSURE BUILDING OVER THE WESTERN STATES WILL BRING A WARMING TREND ONCE AGAIN DURING MID WEEK. THIS WILL KEEP TEMPERATURES MOSTLY ABOVE NORMAL THROUGH THE OUTLOOK PERIOD. WITH THE UPPER TROF REMAINING OFFSHORE THROUGH WEDNESDAY AND FARTHER NORTH DURING THE END OF THE WEEK...THE INCREASING SOUTHWEST FLOW ALOFT WHICH WAS EARLIER ANTICIPATED IS NOT EXPECTED TO DEVELOP AS STRONG. MOISTURE OVER THE SIERRA NEVADA WILL NOW LIKELY LINGER WITH A GENERALLY LIGHT WIND PATTERN ALOFT WITH CONTINUED WEAK INSTABILITY. THEREFORE...HAVE ADDED A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS EACH DAY DURING THE EXTENDED PERIOD. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && BINGHAM/GREISS
Hazardous weather outlook, Aug 13, 6:53 AM PDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 653 AM PDT FRI AUG 13 2004 CAZ089>092-141200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ093-094-141200- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FOOTHILLS SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ095-141200- KERN COUNTY MOUNTAINS- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ096-097-141200- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-TULARE COUNTY MOUNTAINS- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. CAZ098-099-141200- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 653 AM PDT FRI AUG 13 2004 .DAY ONE...TODAY ENOUGH SUBTROPICAL MOISTURE HAS MOVED INTO THE REGION FOR A CHANCE OF AFTERNOON THUNDERSTORMS...DECREASING TO A SLIGHT CHANCE IN THE EVENING. ANY THUNDERSTORM WHICH DEVELOPS WILL CONTAIN DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE KERN COUNTY DESERTS SATURDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. SANGER
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.